Thunderstorm Wind, Wallace
- When
- June 9, 6:30 PM MST
- Where
- Wallace County, Sharon Spgs
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -101.733
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 9, 1:30 PM MST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT SAT JUN 9 2001 FORECAST PROBLEMS WL BE LOW CHC OF PCPN TON FOLLOWED WITH MAX TEMPS NEXT TWO DAYS. SATL SHOWG DECENT S/W MOVG IN FROM NW UT/WRN WY WITH A DECENT AMOUNT OF LIGHTING AHEAD OF IT. COMPARING SATL/UPR AIR ANAL/HEIGHT FALL ANAL...THE MODELS HAVE UNDERANALYZED THE STREGTH ON THIS FEATURE... AND ARE NOT FAR ENOUGH SOUTH WITH IT. SFC ANAL/SATL SHOW A BOUNDARY/DEW POINT GRADIENT NEAR WRN END OF CWFA. LAPS DATA SHOWG MSTR CONV FM BTWN AKO AND LIC INTO SW NE. TSRA HAVE BEGUN TO DEVELOP ON THE SRN END OF THIS LINE. BASED ON INITIAL ANAL...CURRENT TRENDS...AND SATL...WL PREFER THE ETA OVERALL. FOR TON/SUN...JET STAYS WELL NORTH. ABV MENTIONED S/W TO MOVE ACROSS TON. ETA K-F IS INDICATING A SMALL AREA OF TSRA TO MOVE WEST TO EAST ACROSS THE CWFA TON. LOW LVL MSTR NO PROBLEM. MODELS...ESPECIALLY ETA DEVELOP SIG TSRA/MCS OVER NEBRASKA. WL BE PUTTING SOME KIND OF CHC OVR ENTIRE CWFA TON. INITIALLY WAS GOING TO HAVE ISOLD IN SW QUAD OF CWFA WITH 20-30 CHC OVER THE REST. HWVR...SVR TSRA JUST TO WEST OF KIT CARSON IS MOVG TWD EAST. BASED ON ABV REASNG AND RADAR TRENDS... WL PUT SLGT TO CHC OVR ENTIRE CWFA WITH GREATEST CHC N AND E WHERE OMEGA IS HIEST...BEST LOW LVL MSTR IS...AND WHERE 70H TEMPS ARE LOWEST. SOMETHING THAT COULD THROW A WRENCH TO SUN MAXES IS THE POSSIBILITY OF DECENT OUTFLOW BNDRY COMING FROM EXPECTED MCS OVR NRN NE/SRN SD. ALSO WINDS ARE ONLY BRIEFLY W BEFORE BECOMG LIGHT. SO NO DOWNSLOPE HELP BUT AMS IS VERY WARM WITH WLY FLOW ALOFT TO HELP. WL GO NR TO SLIGHTLY ABV GUIDANCE. FOR SUN NGT/MON...JET CONTS TO STAY NORTH SUN NGT. HWVR ON MON...THE AVN PUTS AREA IN RRQ OF JETLET THAT MOVES ACROSS. HWVR 70H TEMPS ARE 14C ARE HIR THROUGH MON NIGHT. AT THIS TIME...WL NOT PUT ANY TSRA IN...AND BRIEF MID SHIFT ON THIS. NO DOWNSLOPE WIND HELP ON MON WITH INDICATION WL HAVE SOME SORT OF TROF/WEAK TROF PUSH INTO THE AREA LATE. WL AGAIN GO ABV NUMERICAL GUIDANCE FOR MAXES. IN THE EXTENDED...MEDIUM RANGE MODELS VERY SMLR TO EACH OTHER AND CLOSE TO REALITY AT 12Z THIS MRNG. HWVR...THEY TENDED TO NOT BE QUITE LOW ENOUGH WITH THE HEIGHTS NEAR PAC NW AND A LTL TOO FAR EAST WITH MID/UPR LVL RDG LINE. ECMWF LOOKED TO BE DOING SLIGHTLY BETTER. AFTER A TEMPORARY TRANSITION TO A ZONAL FLOW LOW LATE IN THE SHORT TERM...FLOW BECOMES SLIGHTLY MORE AMPLIFIED AS NEXT SYSTEM MOVES THROUGH...THEN TURNS BACK TO W TO SW AS NEXT SYSTEM DIGS INTO THE WRN CONUS. THE BASIC TREND ON ALL THE MODELS IS TO BE SLOWER/MORE AMPLIFIED/FURTHER SOUTH WITH THE FIRST INCMG UPR LOW/TROF. JET PROGS STILL HAVE STRONGEST WINDS ON BACKSIDE OF SYSTEM THROUGH EARLY WED. SO SEE POSSIBILITY OF MODELS SLOWG THIS SYSTEM DOWN MORE. CONSEQUENTLY...THE GUIDANCE IS MUCH WARMER ON TUE...AND WL HAVE TO UP MAXES A LOT. COOLG TREND ON WED/THU LOOKS ON TRACK...HWVR COOLR DAY MAY BE THU IF SLOWG TREND CONTS. WARM TEMPS AT 70H LOOK TO PUT CAP ON US UNTIL LATE TUE. FM THEN ON TIL THU CHC OF PCPN STILL LOOKS FINE. INSTABILITY STILL PRESENT ON WED FOR TSRA. THU LOOKS TO BE STRATIFORM WITH COOL/WET AMS. MRF HAS SPED UP THE DIGGING OF THE NEXT TROF. WITH PATTERN LOOKG TO STAY ABT THE SAME AND NO SUPPORT FOR A DIGGING TROF FM THE JET PROGS...THE MRF MAY BE GOING A LTL FAST. AT THIS TIME...MEX IS PRODUCING CHC POPS FOR FRI/SAT. GULF LOOKS LIKE IT OPENS UP FRI NGT/SAT WITH A WEAK S/W MOVG THROUGH SAT. LOOKS LIKE WL BE VERY WARM ALOFT SAT AS WELL. ATTM...WL LEAVE FRI DRY AND PUT CHC TSRA IN WEST ON SAT. .GLD...NONE. BULLER
COZ090>092-KSZ001-013-027-NEZ079-100300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT SAT JUN 9 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 PM MDT (10 PM CDT)... THE FOLLOWING COUNTIES IN THE TRI-STATE ARE ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH: EASTERN COLORADO...YUMA...KIT CARSON AND CHEYENNE COUNTIES. NORTHWEST KANSAS...CHEYENNE...SHERMAN AND WALLACE COUNTIES. SOUTHWEST NEBRASKA...DUNDY COUNTY. HAIL UP TO 2 INCHES IN DIAMETER AND WINDS APPROACHING 75 MPH ARE POSSIBLE WITH ANY STORMS LATE THIS AFTERNOON AND EVENING. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS IF YOU ARE IN THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. KPL
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-100600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 339 PM MDT SAT JUN 9 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT IN PORTIONS OF THE TRI-STATE AREA. VERY WARM AFTERNOON TEMPERATURES HAVE COMBINED WITH A DEEPENING TROUGH IN EASTERN COLORADO AND VERY HUMID SURFACE CONDITIONS TO INITIATE THUNDERSTORMS IN EAST COLORADO. THESE THUNDERSTORMS ARE EXPECTED TO INTENSIFY IN STRENGTH AND SLIGHTLY IN COVERAGE AS THEY MOVE TO THE EAST LATER THIS AFTERNOON AND EVENING. SOME WILL BECOME SEVERE. THE SEVERE STORMS CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR FAR EAST COLORADO AND THE EXTREME WESTERN PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA THROUGH 9 PM MDT (10 PM CDT). SPOTTERS WILL BE NEEDED IN THE FOLLOWING COUNTIES THROUGH 9 PM MDT (10 PM CDT)...YUMA...KIT CARSON AND CHEYENNE COUNTIES IN COLORADO... DUNDY COUNTY IN SOUTHWEST NEBRASKA...AND CHEYENNE...SHERMAN AND WALLACE COUNTIES IN NORTHWEST KANSAS. LARGE HAIL IS THE BIGGEST THREAT FROM THESE THUNDERSTORMS. HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. ELSEWHERE IN THE TRI-STATE AREA WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE BUT THEY ARE NOT EXPECTED TO BECOME SEVERE. RJC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT SAT JUN 09 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 14 NW HAIGLER NE .75 INCH HAIL
06/09/01 DUNDY REPORTED BY PUBLIC.The Goodland radar (KGLD), 54 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251117, 5251118.